Virginia, 2016

High Wind in Virginia, November 20, 2016

November 20, 2016 · NWS LWX · 1 event in 1 county or zone

Strong low pressure intensified over New England. A strong pressure gradient between the low and high pressure over the Midwest led to high winds.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Strong low pressure intensified over New England. A strong pressure gradient between the low and high pressure over the Midwest led to high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 20, 9:37 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 20, 9:37 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
937 AM EST Sun Nov 20 2016

.SYNOPSIS...
Low pressure over southern New England will intensify
as it moves north causing windy conditions. High pressure builds
over the mid-Atlantic during the first half of the week. A cold
front will pass through the area Thanksgiving day.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure continues to intensify over New England and eastern
Ontario today. A strong pressure gradient between the low and high
pressure over the Midwest will cause strong northwest winds today
along with blustery and cold conditions. Max temps will range from
the 20s and 30s in the mountains to the 40s across most other
locations.

A wind advisory remains in effect for most of the area and a high
wind warning is in effect for the ridge tops. The strongest winds
are expected this afternoon with gusts around 50 to 55 mph across
most areas...but around 60 mph along the ridges. Will have to
watch for northern Maryland. Wind field aloft increases during the
afternoon hours. Wind gusts may approach 60 mph...but confidence
is too low at this time to upgrade to a high wind warning.

An upslope flow will trigger more snow showers for locations along
and west of the Allegheny Front. A few flurries and snow showers
may spill east of the Allegheny Front. Additional accumulation
will be confined mainly to locations along and west of the
Allegheny Front. A Winter Weather Advisory remains in effect for
these areas.

Winds will slowly diminish this evening however northwest winds 15-
20 mph with gusts up to 40 mph will continue into Monday morning.
Temperatures will reach the 20s across much of the region. Locations
near the metros and waters will stay slightly warmer.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Low pressure will be stubborn to move eastward into Monday and
the tight pressure gradient will persist. Winds will be lower
however northwest winds 15-25 mph with gusts up to 40 mph expected
by afternoon. A few gusts up to 45 mph can not be ruled out mainly
across north- central Maryland and far northern VA. A wind
advisory may be warranted  for this location Monday. Due to the
consistent dry conditions and strong winds red flag criteria is
also possible mainly across the DC metro Monday. See fire weather
section below.

Temperatures on Monday will be very similar to today.

Winds will slowly diminish into Tuesday afternoon as high pressure
moves into the region by Tuesday evening. Temperatures will creep up
Tuesday with temperatures in the mid to upper 40s across the north
and low to mid 50s across the south.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
After a cold start Wed morning, temps will moderate into the 50s
as high pressure shifts offshore and winds become southerly. Rain
showers will move into the highlands late Wed night and spread
eastward early Thanksgiving day ahead of a cdfnt. Showers will
end by early afternoon with frontal passage. A period of snow
showers is possible over the Appalachians Thu night, but
accumulations will remain below advisory criteria. Weak high
pressure builds in for the end of the week with slightly cooler
than normal temperatures.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through Tuesday as gusty winds continue at
the terminals. Winds will peak in intensity this afternoon with NW
winds 25-35 mph with gusts up to 45 kts expected. Winds will be less
at CHO but gusts up to 35kts are still possible. A downward trend in
winds is expected tonight however winds will peak back up Monday
afternoon with gusts up to 35 kts expected. A few gusts up to 40 kts
can not be ruled on Monday mainly at IAD/BWI/MTN. Winds will
diminish Monday night.

VFR conditions through Thursday. Rain showers likely Thu morning with
frontal passage.

&&

.MARINE...
A Gale Warning remains in effect through tonight for all
waters. Gusts from 35-45 knots are expected.

A Gale Warning will likely be needed for northern portions of the
waters Monday with a Small Craft Advisory elsewhere. Winds will
gradually diminish Monday night as high pressure builds
overhead...but a Small Craft Advisory will likely be needed.

Winds should subside to below Small Craft Advisory levels
Tuesday into Wednesday as high pressure moves overhead.

Possible SCA conditions late Wed night through Fri morning ahead
and behind frontal passage.

&&

.FIRE WEATHER...
Upgraded Fire wx watch to red flag warning.
Despite cold conditions...a downsloping flow and dry advection
should lead to low relative humidity along with strong winds.
Across northern areas of the red flag warning Min_Rh may fall
just short of criteria, but given magnitude of winds and dryness
of fuels these areas were also upgraded to a Red Flag Warning.

On Monday, it will be as dry if not drier than on Sunday, but
winds will be on the downward trend. Northern areas will still
likely meet/reach both the wind and rh criteria, but southern
areas the winds will likely fall short of the RFW criteria.
Will issue a fire weather watch for Monday for northern VA and
central MD.

&&

.TIDES/COASTAL FLOODING...
Blowout tides expected through Tue with
water levels 1 to 1.5 below astronomical levels.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Red Flag Warning until 7 PM EST this evening for DCZ001.
     Wind Advisory until midnight EST tonight for DCZ001.
     Fire Weather Watch from Monday morning through Monday
     afternoon for DCZ001.
MD...High Wind Warning until midnight EST tonight for MDZ501.
     Winter Weather Advisory until 4 AM EST Monday for MDZ501.
     Red Flag Warning until 7 PM EST this evening for MDZ013-014-
     016>018-503>506.
     Wind Advisory until midnight EST tonight for MDZ003>006-011-
     013-014-016>018-502>508.
     Fire Weather Watch from Monday morning through Monday
     afternoon for MDZ011-013-014-016>018-503>506.
VA...High Wind Warning until midnight EST tonight for VAZ503-504-
     507-508.
     Winter Weather Advisory until 4 AM EST Monday for VAZ503.
     Red Flag Warning until 7 PM EST this evening for VAZ025>031-
     036>040-050>057-501-502-505>508.
     Wind Advisory until midnight EST tonight for VAZ025>031-
     038>040-051>055-057-501-502-505-506.
     Fire Weather Watch from Monday morning through Monday
     afternoon for VAZ052>054-501-502-505-506.
WV...High Wind Warning until midnight EST tonight for WVZ501-503-
     505-506.
     Winter Weather Advisory until 4 AM EST Monday for WVZ501-503-
     505.
     Wind Advisory until midnight EST tonight for WVZ050>053-055-
     502-504.
MARINE...Gale Warning until 1 PM EST Monday for ANZ532-540.
     Gale Warning until 6 AM EST Monday for ANZ535>537.
     Gale Warning until 10 AM EST Monday for ANZ533-534-541>543.
     Gale Warning until 5 PM EST Monday for ANZ530-531-538-539.

&&

SYNOPSIS...LFR
NEAR TERM...BJL/HSK
SHORT TERM...HSK
LONG TERM...LFR
AVIATION...BJL/HSK/LFR
MARINE...BJL/HSK/LFR
FIRE WEATHER...BJL/LFR
TIDES/COASTAL FLOODING...LFR
Hazardous weather outlook, Nov 20, 12:33 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 PM EST SUN NOV 20 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1233 PM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT.

A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE AREA THROUGH
7 PM EST THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE CHESAPEAKE BAY AND LOWER TIDAL
POTOMAC MONDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR CENTRAL AND
SOUTHERN MARYLAND AND NORTHERN VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-211000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1233 PM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 AM FOR LOCATIONS
ALONG AND WEST OF THE ALLEGHENY FRONT.

A HIGH WIND WARNING IS IN EFFECT FOR THE RIDGE TOPS OF THE
ALLEGHENY HIGHLANDS AND BLUE RIDGE MOUNTAINS UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR NORTHERN
VIRGINIA.

THE WIND ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY FOR NORTH
CENTRAL AND NORTHEAST MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 20, 7:54 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 AM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     NON-TSTM WND DMG 1 NW KEYSER             39.46N  79.00W
11/19/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN ON GREEN MOUNTAIN ROAD

0215 PM     NON-TSTM WND DMG 3 SE PAW PAW            39.50N  78.43W
11/19/2016                   MORGAN             WV   911 CALL CENTER

            TREE DOWN ON ORCHARD LANE

0347 PM     NON-TSTM WND DMG 3 SSW PUMPKIN CENTER    39.59N  78.59W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON BEAR HILL ROAD 4 MILES NORTH OF ROUTE 51.

0430 PM     NON-TSTM WND DMG 1 SW FROSTBURG          39.64N  78.94W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON BRADDOCK ROAD NEAR UNIVERSITY DRIVE.

0843 PM     NON-TSTM WND DMG MOUNT SAVAGE            39.70N  78.88W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON ROUTE 36.

1007 PM     NON-TSTM WND DMG 2 SW FORT ASHBY         39.48N  78.80W
11/19/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN ON GEORGES RUN ROAD NEAR ROUTE 46.

1236 AM     NON-TSTM WND DMG 1 WSW FORT ASHBY        39.49N  78.78W
11/20/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN IN THE 3800 BLOCK OF FORT ASHBY ROAD.

0700 AM     SNOW             BAYARD                  39.27N  79.37W
11/20/2016  M3.0 INCH        GRANT              WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             2 SSW KEYSER            39.42N  79.00W
11/20/2016  M0.0 INCH        MINERAL            WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             1 SSE MOOREFIELD        39.05N  78.97W
11/20/2016  M0.0 INCH        HARDY              WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             NW RIG                  39.04N  79.05W
11/20/2016  M0.1 INCH        HARDY              WV   COCORAHS

            24 HOUR SNOWFALL.

0745 AM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/20/2016  M2.3 INCH        GRANT              WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604966
EVENT NUMBER LWX1604967
EVENT NUMBER LWX1604968
EVENT NUMBER LWX1604969
EVENT NUMBER LWX1604970
EVENT NUMBER LWX1604971
EVENT NUMBER LWX1604972
EVENT NUMBER LWX1604973
EVENT NUMBER LWX1604974
EVENT NUMBER LWX1604975
EVENT NUMBER LWX1604976
EVENT NUMBER LWX1604977

DH
Local storm report, Nov 20, 8:09 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 AM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND DMG 3 NW HIGHTOWN           38.46N  79.67W
11/19/2016                   HIGHLAND           VA   911 CALL CENTER

            TREE LIMB DOWN BLOCKING ROADWAY IN THE 1600 BLOCK OF
            MOUNTAIN TURNPIKE.

1014 PM     NON-TSTM WND DMG MUSTOE                  38.32N  79.65W
11/19/2016                   HIGHLAND           VA   911 CALL CENTER

            TREE DOWN BLOCKING JACKSON RIVER ROAD.

0530 AM     NON-TSTM WND DMG 4 WSW CABINS            38.98N  79.27W
11/20/2016                   GRANT              WV   911 CALL CENTER

            TREE DOWN ON NORTH FORK HIGHWAY 8 MILES OUTSIDE OF
            PETERSBURG.

0700 AM     SNOW             1 SW ROMNEY             39.34N  78.77W
11/20/2016  M0.0 INCH        HAMPSHIRE          WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             1 S CUMBERLAND          39.64N  78.76W
11/20/2016  M0.0 INCH        ALLEGANY           MD   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

&&

EVENT NUMBER LWX1604978
EVENT NUMBER LWX1604979
EVENT NUMBER LWX1604980
EVENT NUMBER LWX1604981
EVENT NUMBER LWX1604982

DH
Local storm report, Nov 20, 8:17 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 AM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 2 SW KEYSER             39.42N  79.00W
11/19/2016  M58 MPH          MINERAL            WV   CO-OP OBSERVER

1220 PM     SNOW             6 WSW CHERRY GROVE      38.61N  79.62W
11/19/2016  E0.0 INCH        PENDLETON          WV   TRAINED SPOTTER

0159 PM     NON-TSTM WND DMG 1 NW KEYSER             39.46N  79.00W
11/19/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN ON GREEN MOUNTAIN ROAD

0215 PM     NON-TSTM WND DMG 3 SE PAW PAW            39.50N  78.43W
11/19/2016                   MORGAN             WV   911 CALL CENTER

            TREE DOWN ON ORCHARD LANE

0240 PM     SLEET            LA VALE                 39.66N  78.82W
11/19/2016  E0.0 INCH        ALLEGANY           MD   TRAINED SPOTTER

0245 PM     NON-TSTM WND DMG 1 SSE LEESBURG          39.09N  77.54W
11/19/2016                   LOUDOUN            VA   PUBLIC

            BRADFORD PEAR TREE SPLIT APART ON SANTMYER DRIVE

0250 PM     SNOW             FROSTBURG               39.66N  78.93W
11/19/2016  E0.0 INCH        ALLEGANY           MD   TRAINED SPOTTER

0310 PM     SLEET            BERRYVILLE              39.15N  77.98W
11/19/2016  M0.0 INCH        CLARKE             VA   EMERGENCY MNGR

            FROZEN PELLETS FALLING FROM THE SKY IN BERRYVILLE

0311 PM     SLEET            2 S BETHEL              39.00N  78.04W
11/19/2016  E0.0 INCH        WARREN             VA   TRAINED SPOTTER

0312 PM     SLEET            BLUEMONT                39.11N  77.83W
11/19/2016  M0.0 INCH        LOUDOUN            VA   TRAINED SPOTTER

            SLEET IN BLUEMONT

0326 PM     SLEET            1 ENE CHARLES TOWN      39.29N  77.85W
11/19/2016  E0.0 INCH        JEFFERSON          WV   TRAINED SPOTTER

0347 PM     NON-TSTM WND DMG 3 SSW PUMPKIN CENTER    39.59N  78.59W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON BEAR HILL ROAD 4 MILES NORTH OF ROUTE 51.

0350 PM     SLEET            3 NW DULLES INTERNATION 38.98N  77.49W
11/19/2016  M0.0 INCH        LOUDOUN            VA   NWS OFFICE

0404 PM     SLEET            1 SSW COUNTRYSIDE       39.05N  77.42W
11/19/2016  E0.0 INCH        LOUDOUN            VA   TRAINED SPOTTER

0430 PM     NON-TSTM WND DMG 1 NNE CABIN JOHN        38.98N  77.15W
11/19/2016                   MONTGOMERY         MD   PUBLIC

            LARGE EASTERN WHITE PINE TREE SNAPPED AND CAUSED GUTTER
            DAMAGE TO A HOUSE AS IT FELL

0430 PM     NON-TSTM WND DMG 1 SW FROSTBURG          39.64N  78.94W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON BRADDOCK ROAD NEAR UNIVERSITY DRIVE.

0435 PM     SNOW             2 WNW THURMONT          39.63N  77.45W
11/19/2016  M0.0 INCH        FREDERICK          MD   BROADCAST MEDIA

            CATOCTIN MOUNTAIN PARK

0454 PM     SLEET            3 SSW DAMASCUS          39.26N  77.23W
11/19/2016  E0.0 INCH        MONTGOMERY         MD   CO-OP OBSERVER

0457 PM     SNOW             NNE CASCADE             39.71N  77.49W
11/19/2016  M0.0 INCH        WASHINGTON         MD   TRAINED SPOTTER

0459 PM     SLEET            1 NW FOUR CORNERS       39.03N  77.02W
11/19/2016  M0.0 INCH        MONTGOMERY         MD   TRAINED SPOTTER

0516 PM     SLEET            2 SSW REESE             39.52N  76.95W
11/19/2016  M0.0 INCH        CARROLL            MD   TRAINED SPOTTER

0520 PM     SLEET            1 NE GEORGETOWN         38.93N  77.07W
11/19/2016  M0.0 INCH        DISTRICT OF COLUMB DC   TRAINED SPOTTER

0520 PM     NON-TSTM WND DMG 2 NW PERRY HALL         39.42N  76.50W
11/19/2016                   BALTIMORE          MD   EMERGENCY MNGR

            TREE DOWN BLOCKING HARFORD ROAD ROUTE 147 BETWEEN
            NOTCHCLIFF ROAD AND FACTORY ROAD

0521 PM     SLEET            1 ENE HAMPSTEAD         39.62N  76.83W
11/19/2016  E0.0 INCH        CARROLL            MD   TRAINED SPOTTER

0526 PM     SLEET            REISTERSTOWN            39.46N  76.81W
11/19/2016  M0.0 INCH        BALTIMORE          MD   EMERGENCY MNGR

0625 PM     NON-TSTM WND GST 4 NW WINTERGREEN        37.92N  78.95W
11/19/2016  M70 MPH          NELSON             VA   MESONET

0645 PM     NON-TSTM WND DMG 3 NW HIGHTOWN           38.46N  79.67W
11/19/2016                   HIGHLAND           VA   911 CALL CENTER

            TREE LIMB DOWN BLOCKING ROADWAY IN THE 1600 BLOCK OF
            MOUNTAIN TURNPIKE.

0700 PM     SLEET            2 NW LONG GREEN         39.49N  76.54W
11/19/2016  E0.0 INCH        BALTIMORE          MD   TRAINED SPOTTER

0757 PM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/19/2016  M0.0 INCH        GRANT              WV   TRAINED SPOTTER

0800 PM     SLEET            1 NW HERALD HARBOR      39.06N  76.59W
11/19/2016  E0.0 INCH        ANNE ARUNDEL       MD   TRAINED SPOTTER

0843 PM     NON-TSTM WND DMG MOUNT SAVAGE            39.70N  78.88W
11/19/2016                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON ROUTE 36.

1007 PM     NON-TSTM WND DMG 2 SW FORT ASHBY         39.48N  78.80W
11/19/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN ON GEORGES RUN ROAD NEAR ROUTE 46.

1014 PM     NON-TSTM WND DMG MUSTOE                  38.32N  79.65W
11/19/2016                   HIGHLAND           VA   911 CALL CENTER

            TREE DOWN BLOCKING JACKSON RIVER ROAD.

1103 PM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/19/2016  M1.8 INCH        GRANT              WV   TRAINED SPOTTER

1145 PM     SNOW             1 NW RIDGELEY           39.65N  78.78W
11/19/2016  E0.5 INCH        ALLEGANY           MD   TRAINED SPOTTER

            ACCUMULATION ON ELEVATED SURFACES

1236 AM     NON-TSTM WND DMG 1 WSW FORT ASHBY        39.49N  78.78W
11/20/2016                   MINERAL            WV   911 CALL CENTER

            TREE DOWN IN THE 3800 BLOCK OF FORT ASHBY ROAD.

0400 AM     SNOW             6 SW CAPON BRIDGE       39.24N  78.51W
11/20/2016  M0.1 INCH        HAMPSHIRE          WV   TRAINED SPOTTER

0500 AM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/20/2016  M2.1 INCH        GRANT              WV   TRAINED SPOTTER

0530 AM     NON-TSTM WND DMG 4 WSW CABINS            38.98N  79.27W
11/20/2016                   GRANT              WV   911 CALL CENTER

            TREE DOWN ON NORTH FORK HIGHWAY 8 MILES OUTSIDE OF
            PETERSBURG.

0600 AM     SNOW             1 SW MILL GAP           38.31N  79.72W
11/20/2016  M0.5 INCH        HIGHLAND           VA   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             HAYWOOD                 38.45N  78.25W
11/20/2016  M0.0 INCH        MADISON            VA   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             BAYARD                  39.27N  79.37W
11/20/2016  M3.0 INCH        GRANT              WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             2 SSW KEYSER            39.42N  79.00W
11/20/2016  M0.0 INCH        MINERAL            WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             1 SSE MOOREFIELD        39.05N  78.97W
11/20/2016  M0.0 INCH        HARDY              WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             NW RIG                  39.04N  79.05W
11/20/2016  M0.1 INCH        HARDY              WV   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 SW ROMNEY             39.34N  78.77W
11/20/2016  M0.0 INCH        HAMPSHIRE          WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             1 S CUMBERLAND          39.64N  78.76W
11/20/2016  M0.0 INCH        ALLEGANY           MD   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0745 AM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/20/2016  M2.3 INCH        GRANT              WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604935 LWX1604936 LWX1604966 LWX1604967 LWX1604941
LWX1604949 LWX1604939 LWX1604937 LWX1604947 LWX1604938 LWX1604940
LWX1604968 LWX1604942 LWX1604943 LWX1604952 LWX1604969 LWX1604955
LWX1604944 LWX1604945 LWX1604946 LWX1604948 LWX1604951 LWX1604953
LWX1604950 LWX1604954 LWX1604959 LWX1604978 LWX1604956 LWX1604957
LWX1604958 LWX1604970 LWX1604971 LWX1604979 LWX1604960 LWX1604961
LWX1604972 LWX1604963 LWX1604962 LWX1604980 LWX1604964 LWX1604965
LWX1604973 LWX1604974 LWX1604975 LWX1604976 LWX1604981 LWX1604982
LWX1604977

HERE IS A PRELIMINARY SUMMARY OF WIND AND SNOW REPORTS SINCE NOON
SATURDAY NOVEMBER 19TH.

DH
Local storm report, Nov 20, 9:03 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 AM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 SSW DAMASCUS          39.26N  77.23W
11/20/2016  M0.0 INCH        MONTGOMERY         MD   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             FROSTBURG               39.66N  78.94W
11/20/2016  M0.6 INCH        ALLEGANY           MD   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             3 W PETERSBURG          39.00N  79.14W
11/20/2016  M0.0 INCH        GRANT              WV   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

&&

EVENT NUMBER LWX1604983
EVENT NUMBER LWX1604984
EVENT NUMBER LWX1604985

DH
Local storm report, Nov 20, 11:46 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1146 AM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 1 S PETERSBURG          38.98N  79.13W
11/20/2016  M61 MPH          GRANT              WV   AWOS

&&

EVENT NUMBER LWX1604986

DH
Local storm report, Nov 20, 12:07 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     NON-TSTM WND GST 2 SW FLINT              39.65N  77.47W
11/20/2016  M58 MPH          FREDERICK          MD   AWOS

&&

EVENT NUMBER LWX1604987

DH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Eastern Loudoun

When
November 20, 12:33 PM EST
Where
Eastern Loudoun forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
NWS Employee
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

A wind gust of 61 mph was reported at Belmont.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667639.